Alert archive / Montana / Special Weather Statements in 2013
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jun 19, 2013, 2:43 AM MDT for Mineral County, Montana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2013, 2:43 AM MDT (08:43 UTC)
- Expired
- Jun 19, 2013, 3:15 AM MDT
- In force
- 32 min
- Issued by
- NWS Missoula, MT
County Mineral County, MT
The radar
The Missoula radar (KMSX), 100 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 8.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965
WWUS85 KMSO 190843
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
243 AM MDT WED JUN 19 2013
MTZ001-003-004-190915-
FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-LOWER CLARK FORK
REGION-
243 AM MDT WED JUN 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANDERS AND CENTRAL
MINERAL COUNTIES UNTIL 315 AM MDT...
AT 236 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF SAINT REGIS...MOVING NORTH AT 55
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
PEA SIZE HAIL...AND HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAINT REGIS...DE
BORGIA...PARADISE...PLAINS...KEYSTONE...WEEKSVILLE...EDDY AND SNIDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4769 11524 4753 11466 4707 11509 4720 11531
4726 11534 4725 11540 4728 11544
TIME...MOT...LOC 0843Z 199DEG 46KT 4728 11509
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 18, 8:23 PM MDT, 6 hours 20 minutes earlier.
Area forecast discussion, Jun 18, 8:23 PM MDT, 6 hours 20 minutes before
Area Forecast Discussion...UPDATED National Weather Service Missoula MT 823 PM MDT Tue Jun 18 2013 .UPDATE...Cancelled the Severe Thunderstorm Watch for Flathead County, Montana. && .DISCUSSION...Storm development has subsided across western Montana this evening, but isolated, weaker storms may continue through the night. As a result, the Severe Thunderstorm Watch has been cancelled for Flathead County. && .AVIATION...Isolated, weak storms continue across much of northwestern Montana this evening, but the threat for severe storms has ended. A second wave of thunderstorms is expected to form overnight and will affect mostly north central Idaho into northwest Montana, although at the time, this convection should miss the TAF terminals. Late tonight into tomorrow morning, heavy rain will develop across the region and produce low ceilings, which will obscure the higher terrain and periodically lower visibility. && .PREV DISCUSSION... /ISSUED 742 PM MDT Tue Jun 18 2013/ UPDATE...The severe thunderstorm watch has been cancelled for all counties except Flathead County. DISCUSSION...The main focus of thunderstorms has shifted north into Flathead County this evening. The threat for severe thunderstorms in Flathead County will remain for at least another hour or two. The main threats will be heavy rain, gusty winds and isolated hail. Further south in southwest and west central Montana, the favorable environment for strong thunderstorms has waned. Although showers and isolated thunderstorms remain, they are no longer expected to be severe. Another round of thunderstorms is possible late this evening and overnight, and should be mostly focus across north central Idaho into northwest Montana. The main threat with these storms will be for very heavy rain, although small hail and gusty winds cannot be ruled out. PREV DISCUSSION... /ISSUED 215 PM MDT Tue Jun 18 2013/ DISCUSSION...An active weather scenario is setting up for the next 24-48 hours as a low pressure system begins to approach and move through western Montana and north central Idaho. Below are listed the main impacts with this system: ***Strong Thunderstorms***: Thunderstorms are already beginning to form this afternoon under good surface heating and lots of energy and moisture aloft, a favorable pattern for strong to severe thunderstorms exists. The storms are expected to come in two main waves. The first wave is expected to form across southwest Montana this afternoon and move northward into west central and northwest Montana (generally east of a line from Hamilton to Missoula to Kalispell) this afternoon and evening. A second wave of thunderstorms will develop tonight over north central Idaho and move into northwest Montana (generally west of a line from Lost Trail Pass to Lowell to Plains to Eureka) overnight. Thunderstorms will have the potential to produce very heavy rain (which could affect flood prone basins and recent burn areas in Idaho county), hail potentially over 1 inch in diameter and strong winds greater than 50 mph. Those with outdoor activities today and tonight should keep an eye to the sky. ***Heavy rain***: As the upper low pressure system moves into the region tonight and Wednesday, a scenario for very heavy rain is developing. The heaviest rain is expected across the Clearwater mountains into the Idaho panhandle and across northwest Montana. 1" to 2" of rain are possible in these areas tonight through Wednesday night. River and stream levels will likely rise although flooding is not anticipated at this time. There could be localized issues with ponding of water on roadways in urban areas. Elsewhere, most all of the region should see a wetting rain however amounts will be lower as you head into southwest Montana and Lemhi County. Another wave of moisture and energy associated with the upper low pressure system will impact northern Idaho and western Montana Wednesday afternoon. This could mean an additional 0.25 to 0.75 inch of rain, with the higher amounts in the higher terrain of northwest Montana. ***High terrain and mountain pass snow***: As the upper low pressure system approaches late Wednesday, much cooler air will rush into northern Idaho and western Montana. Snow levels should be between 6000 to 7000 feet with some slushy snow/road impacts possible over higher mountain passes such as Lost Trail Pass by Thursday morning. However, by the time the cooler air arrives, the heaviest precipitation should shift north into Canada and well east of the Divide. The upper low pressure system will continue to direct surges of moisture and a very cool air mass over the northern Rockies Friday and Saturday. Higher terrain areas should continue to see some additional snow. In the longer term, the very cool and moist low pressure system should exit to the east late Saturday. However, it appears a moist westerly flow may set up over the northern Rockies late Sunday, Monday and Tuesday with additional showers. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. && Follow us on Facebook and Twitter! https://www.facebook.com/US.NationalWeatherService.Missoula.gov https://www.twitter.com/NWSMissoula
In the hours before
Local storm report, Jun 18, 9:18 PM MDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
918 PM MDT TUE JUN 18 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG APGAR 48.53N 113.99W
06/18/2013 FLATHEAD MT PUBLIC
GNP DISPATCH REPORTED TREES DOWN
"EVERYWHERE" IN THE APGAR/LAKE MCDONALD
AREA. SOME WERE LARGE SO A SAW CREW WAS
CALLED FOR DISPOSAL.
&&
IRIS SYSTEMSpecial weather statement, Jun 19, 2:43 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
243 AM MDT WED JUN 19 2013
MTZ001-003-004-190915-
FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-LOWER CLARK FORK
REGION-
243 AM MDT WED JUN 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANDERS AND CENTRAL
MINERAL COUNTIES UNTIL 315 AM MDT...
AT 236 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF SAINT REGIS...MOVING NORTH AT 55
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
PEA SIZE HAIL...AND HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAINT REGIS...DE
BORGIA...PARADISE...PLAINS...KEYSTONE...WEEKSVILLE...EDDY AND SNIDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4769 11524 4753 11466 4707 11509 4720 11531
4726 11534 4725 11540 4728 11544
TIME...MOT...LOC 0843Z 199DEG 46KT 4728 11509The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:43 PM MDT | Special Weather Statement | MSO | Flathead | 47 min |
| Jun 18, 7:38 PM MDT | Special Weather Statement | MSO | Flathead | 52 min |
| Jun 19, 3:23 AM MDT | Special Weather Statement | MSO | Sanders | 37 min |
| Jun 19, 2:55 PM MDT | Special Weather Statement | MSO | Powell | 50 min |
| Jun 19, 3:19 PM MDT | Special Weather Statement | MSO | Flathead | 41 min |
Nearby
Special Weather Statements in Montana, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.